Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


AZT Anemia
Sep 18, 2004

Just started meds, had bloodwork drawn after 28 days. Good news is CD4's went from 172 to 294; VL spiraled down from 650,000 to 1020. I'm taking Combivir + Sustiva. The bad news is I am "very" Anemic (Doc assistant's word). Same blood draw shows: Hemoglobin at 10.3, Hematocrit at 29.9, Red Blood Cells 3.76.

I do feel very tired.

I aked about starting on Procrit, but it was communicated to me that my Doctor strongly favors switching me off the AZT culprit.

Here are some possible combos to replace Combivir, on which I would like your opinions:

Epivir + Viread Videx EC + Viread Abacavir + Epivir

My feeling is since I am already on Epivir (that exists in the Combivir), why not keep it going. Then adding Viread, which your website touts and testemonies as being pretty much side-effects-free, sounds good to me...

Thanks, Mr. H

Response from Dr. Lee

Epivir + Viread Videx EC + Viread Abacavir + Epivir

These are all good options. If you like sticking with one pill, the Abacavir + Epivir is available as one pill once daily (Epzicom). (There are relatively few side effects of this combo, as long as you don't have a "hypersensitivity" reaction- which is relatively rare.) Check with your doc.

Be well.



Previous
Should I switch from successful 7 year regimen?
Next
Time to Start Treatment?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement